Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 197, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 2, 2006, 9:07 PM EDT for Delaware County, Madison County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 9:07 PM EDT (01:07 UTC)
- Expired
- Jun 2, 2006, 9:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 030106 SVRIND INC035-095-030145- /O.NEW.KIND.SV.W.0197.060603T0107Z-060603T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 907 PM EDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MADISON COUNTY IN CENTRAL INDIANA NORTHWESTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA * UNTIL 945 PM EDT * AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SUMMITVILLE...OR ABOUT NEAR FAIRMOUNT...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALEXANDRIA AROUND 920 PM EDT... GASTON AROUND 925 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING AND HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4048 8557 4042 8579 4014 8572 4019 8544 $$ JOHNSON
2 follow-up statements
000 WWUS53 KIND 030123 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 922 PM EDT FRI JUN 2 2006 INC035-095-030145- /O.CON.KIND.SV.W.0197.000000T0000Z-060603T0145Z/ DELAWARE-MADISON- 922 PM EDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTHWESTERN DELAWARE AND NORTHEASTERN MADISON COUNTIES... AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SUMMITVILLE...OR ABOUT 8 MILES SOUTH OF FAIRMOUNT...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MADISON COUNTY AROUND 940 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING AND HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4037 8558 4032 8572 4014 8572 4019 8544 $$ JOHNSON
000 WWUS53 KIND 030143 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 943 PM EDT FRI JUN 2 2006 INC035-095-030153- /O.EXP.KIND.SV.W.0197.000000T0000Z-060603T0145Z/ DELAWARE-MADISON- 943 PM EDT FRI JUN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DELAWARE AND NORTHEASTERN MADISON COUNTIES EXPIRES AT 945 PM EDT... HEAVY RAIN...FREQUENT LIGHTNING...AND SMALL HAIL WILL CONTINUE TO BE POSSIBLE WITH THIS STORM. LAT...LON 4037 8558 4032 8572 4014 8572 4019 8544 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:30 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 2, 7:30 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT FRI JUN 2 2006 .AVIATION...FOR 00Z TO 24Z TAFS. EXPECT ISOLATED THUNDERSHOWERS OVER EASTERN ILLINOIS AND NORTHERN INDIANA TO DIE OUT SHORTLY AFTER SUNSET AND SHOULD NOT BE A FACTOR WITH THIS FORECAST. A WEAK NORTHERLY FLOW WILL CONTINUE ACROSS INDIANA TONIGHT AND SATURDAY AS LOW PRESSURE MOVES INTO NEW ENGLAND AND HIGH PRESSURE REMAINS OVER THE CENTRAL PLAINS. MOST OF THE TAF SITES HAVE HAD A CHANCE TO DRY OUT THIS AFTERNOON AND WITH DEWPOINTS DROPPING IN THE LOWER TO MID 50S EXPECT ANY FOG TO BE NO LOWER THAN MVFR CATEGORY SATURDAY MORNING. KBMG MAY SEE LOWER VSBYS AS THEY RECEIVED THE LEAST AMOUNT OF DRYING TODAY. ON SATURDAY MODEL SOUNDINS INDICATE MOSTLY SCATTERED CUMULUS CLOUDS BY MID DAY. CLOUDS MAY EVEN BECOME BROKEN AT TIMES AT KIND. && .PREVIOUS FCST DISCUSSION...FCST FOCUS ON CLDS/TEMPS AND PRECIP CHCS. NO SIG INITIALIZATION PROBLEMS NOTED ON 12Z CYCLE. H500 TROUGH AXIS LOCATED JUST EAST OF FORECAST AREA WILL CONTINUE TO MOVE EAST. TEMPERATURES HAVE STRUGGLED TO GET OUT OF THE UPPER 60S ACRS THE EAST AND LOWER 70S ACROSS THE WEST UNDER CLOUD COVER. CLOUD COVER WILL BEGIN TO DIMINISH THROUGH THE LATE EVENING HOURS. A FEW MIDLEVEL CLOUDS AND SHOWERS HAVE BEGUN TO DEVELOP OVER NTHRN IL IN AREAS OF GREATER INSTABILITY. WILL HAVE TO CONTINUE TO MONITOR FOR POSSIBLE MOVEMENT INTO WESTERN REGIONS SINCE THIS ACTIVITY IS ASSOCIATED WITH AN UPPER WAVE. FOR TONIGHT...AS MENTIONED, THERE COULD BE SOME SHOWER/THUNDERSTORM ACTIVITY THAT MOVES SOUTHEAST INTO THE CWA THIS EVENING. CURRENT CAPE/SHEAR PROFILES SHOW 500-800J/KG OF ENERGY WITH 25-30KTS OF 6KM SHEAR SO WELL HAVE TO WATCH HOW THIS ACTIVITY EVOLVES. FOR NOW, WE WILL OPT TO INCLUDE SLIGHT CHCS ACROSS THE NW CWA. LACK OF GREATER INSTABILITY AND SHEAR SHOULD KEEP THE REMAINDER OF THE CWA DRY. FOG IS THE OTHER CONCERN, AFTERNOON DEWPOINTS HAVE DECREASED INTO THE MIDDLE AND UPPER 50S. WE EXPECT WINDS TO DECREASE TO AROUND 5KTS OR LESS. HOWEVER BOUNDARY LAYER TURBULENCE SUGGESTS THAT MORE WIDESPREAD FOG MAY NOT OCCUR. AS A RESULT, WE WILL KEEP FOG OUT OF THE FCST AND LET EVENING UPDATE IF NECESSARY. SATURDAY...THE UPPER LOW WILL CONTINUE TO DEEPEN AND DIG INTO THE OH VALLEY. TIME HTS SHOW MEAN DOWNWARD MOTION WITH A STRATOCUMULUS DECK DEVELOPING. GUIDANCE MOS TEMPS AGREE WELL WITH THE GOING FCST AND WILL LEAVE AS IS. SOME HINT OF ADDITIONAL PM INSTABILITY BUT ANY ACTIVITY SHOULD REMAIN ISOLATED AND WILL LEAVE THE FCST DRY. SAT NIGHT-SUN...THERE IS A GREATER SIGNAL OF PATCHY FOG OR LOW STRATUS. WE SUSPECT THAT AS THE UPPER LOW CONTINUES TO DEEPEN AND RETROGRADE SOMEWHAT THAT SKIES COULD BE MOCLDY BY SUN AFTERNOON ESPECIALLY OVER THE ESTRN CWA. TEMPS MAY ALSO BE COOLER AND THIS IS INDICATED BY MOS GUIDANCE. AS A RESULT, WE HAVE LOWERED HIGHS A FEW DEGREES AND INCREASED CLD COVER SUNDAY. CONDS SHOULD IMPROVE AS THE UPPER LOW MOVES EAST AND THE RIDGE AXIS BEGINS TO DOMINATE. THE LATEST GFS HAS SLOWED THE NEXT STORM SYSTEM AND COLD FRONT. IT NOW INDICATES THE FRONT MOVING INTO THE AREA THURS. THE ECMWF STILL INDICATES ACTIVE WX WEDS. WELL LEAVE THE FCST AS IS WEDS AND BEYOND WITH DRY CONDS THROUGH TUES NIGHT. .IND WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...AB/CO AVIATION...JEH
Hazardous weather outlook, Jun 2, 2:55 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 PM EDT FRI JUN 2 2006 INZ021-028>031-035>049-051>057-060>065-067>072-030945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 155 PM CDT FRI JUN 2 2006 /255 PM EDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTHWEST OF A NEWPORT TO KOKOMO LINE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.